Electronic Communications in Probability

Non-degeneracy of some Sobolev Pseudo-norms of fractional Brownian motion

Yaozhong Hu, Fei Lu, and David Nualart

Full-text: Open access


Applying an upper bound estimate for $L^{2}$ small ball probability for fractional Brownian motion (fBm), we prove the non degeneracy of some Sobolev pseudo-norms of fBm.

Article information

Electron. Commun. Probab., Volume 18 (2013), paper no. 84, 8 pp.

Accepted: 3 November 2013
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H07: Stochastic calculus of variations and the Malliavin calculus
Secondary: 60G22: Fractional processes, including fractional Brownian motion

non-degeneracy Malliavin calculus fractional Brownian motion small deviation (small ball probability)

This work is licensed under a Creative Commons Attribution 3.0 License.


Hu, Yaozhong; Lu, Fei; Nualart, David. Non-degeneracy of some Sobolev Pseudo-norms of fractional Brownian motion. Electron. Commun. Probab. 18 (2013), paper no. 84, 8 pp. doi:10.1214/ECP.v18-2986. https://projecteuclid.org/euclid.ecp/1465315623

Export citation


  • Airault, H.; Malliavin, P. Intégration géométrique sur l'espace de Wiener. (French) [Geometric integration on the Wiener space] Bull. Sci. Math. (2) 112 (1988), no. 1, 3–52.
  • Bronski, Jared C. Small ball constants and tight eigenvalue asymptotics for fractional Brownian motions. J. Theoret. Probab. 16 (2003), no. 1, 87–100.
  • Dzhaparidze, Kacha; van Zanten, Harry. Krein's spectral theory and the Paley-Wiener expansion for fractional Brownian motion. Ann. Probab. 33 (2005), no. 2, 620–644.
  • Fang, Shizan. Non-dégénérescence des pseudo-normes de Sobolev sur l'espace de Wiener. (French) [Nondegeneracy of Sobolev pseudonorms on Wiener space] Bull. Sci. Math. 115 (1991), no. 2, 223–234.
  • Li, Wenbo V.; Shao, Qi-Man. Small ball estimates for Gaussian processes under Sobolev type norms. J. Theoret. Probab. 12 (1999), no. 3, 699–720.
  • Li, W. V.; Shao, Q.-M. Gaussian processes: inequalities, small ball probabilities and applications. Stochastic processes: theory and methods, 533–597, Handbook of Statist., 19, North-Holland, Amsterdam, 2001.
  • Malliavin, Paul. $C^{k}$-hypoellipticity with degeneracy. II. Stochastic analysis (Proc. Internat. Conf., Northwestern Univ., Evanston, Ill., 1978), pp. 327–340, Academic Press, New York-London, 1978.
  • Nazarov, A. I.; Nikitin, Ya. Yu. Logarithmic asymptotics of small deviations in the $L_ 2$-norm for some fractional Gaussian processes. (Russian) Teor. Veroyatn. Primen. 49 (2004), no. 4, 695–711; translation in Theory Probab. Appl. 49 (2005), no. 4, 645–658
  • Nualart, David. The Malliavin calculus and related topics. Second edition. Probability and its Applications (New York). Springer-Verlag, Berlin, 2006. xiv+382 pp. ISBN: 978-3-540-28328-7; 3-540-28328-5